Treating Acne of a Crohn's Patient.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2006
Total Posts : 229
   Posted 8/10/2008 2:36 PM (GMT -6)   
Well it seems like ever since a month or so ago, my acne has been flaring as if I was a teenager again :( its really affected my self esteem and I've even missed a few social events because of it. By the way, I just turned 25 and from about 22 years old til about NOW its been quite easy sailing as for acne. Just a few small pimples here and there, but not as bad as when i was a teen. I think taking the entocort at 9mg per day for months on end has something to do with it, but I've been starting to taper slightly since i've been feeling better (thanks to remicade and mtx). So while im cautious to taper (currently at 6mg alternating with 9mg of entocort daily), I'm curious about simply treating the acne. And im wondering if seeing a dermatologist is the right thing to do now...So my question is just this: Have any of you taken long term antibiotics for your acne? Also, since accutane is hard on your stomach, and even induces temporary IBD, has any of you with crohn's tried accutane with any luck? thanks for reading this and being understanding.

Veteran Member

Date Joined Dec 2007
Total Posts : 2113
   Posted 8/10/2008 4:26 PM (GMT -6)   
The steroids are almost certainly contributing to your acne. My niece is using the long term antibiotics they don't seem to cause her any problems. My sister did acutane and had no problems with it of cource, neither of them have chron's so their stories don't help you much.

Regular Member

Date Joined Aug 2008
Total Posts : 21
   Posted 8/10/2008 8:49 PM (GMT -6)   

I have had this same experience with acne while taking entocort in the past. I just recently had to begin entocort again due to a flare and like you have patches of acne all over my face. It also hurts. I know it has to be the entocort cause each time I've taken it this has happened and all other meds are the same & have been on a long time with the exception of just recently starting Humira. It seems to get even worse at night and it also hurts. Just can't wait to wean down.


Regular Member

Date Joined Jul 2007
Total Posts : 239
   Posted 8/10/2008 11:35 PM (GMT -6)   
I've noticed that I break out alot when I am in a flare. Since I've been on Imuran and had a resection to get rid of the diseased areas, I haven't broken out much at all. Until 2 weeks ago, that is. But I've been having D and some pain, and I'm having my 4th colonoscopy in 18 months in a couple of weeks. So in my opinion, I break out when my immune system is really out of whack with this disease.
diagnosed w/Crohn's 11/06. 34f with 2 boys, a lovable dog, and a wonderful husband. 150 mg Imuran, bentyl, vicodin as needed, metoprolol for orthostatic hypotension and heart palpitations. Bowel resection 9/07. Doc says no active disease, but flare-ups anyway. 11 year old son with IBS-C, on Bentyl.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 2:23 PM (GMT -6)
There are a total of 2,711,841 posts in 299,027 threads.
View Active Threads

Who's Online
This forum has 153615 registered members. Please welcome our newest member, tartan.
382 Guest(s), 22 Registered Member(s) are currently online.  Details
George_, richh, Oldgreydude, ontheflipside, Scaredy Cat, Almost a 10, jared16, VLou*, GingerGirl, ks1905, dbwilco, Old Mike, Bacon Girl, peanut307, franko63, Traveler, JackH, xy123, LMusings, MalteseSports, Sissy63, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer